AERs reflect supplement usage patterns, says AHPA

- Last updated on GMT

Related tags: Dietary supplement

AERs reflect supplement usage patterns, says AHPA
The adverse event reporting system for dietary supplements is an association system, not a cause and effect system, says trade group AHPA, stressing that high numbers of AERs linked to multivitamins does not mean the products are dangerous.

Michael McGuffin, director of the American Herbal Products Association (AHPA), tells NutraIngredients-USA.com that 25 percent of 600 supplement AERs submitted to FDA in the first six months of 2008 are related to multivitamins and minerals.

“All this is recording is that the largest used dietary supplements are multivitamins, and so it’s not remarkable that the largest number of adverse events are associated with multivitamins,”​ he says.

To read the full article, click here​.

Related topics: Regulation

Related news

Show more

Follow us

Products

View more

Webinars